North Carolina, 2006

Damaging Wind in North Carolina, August 30, 2006

August 30, 2006 · NWS RAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 30, 1:45 PM EST, 55 minutes earlier.

Area forecast discussion, Aug 30, 1:45 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT WED AUG 30 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PROBLEMS OF THE SHORT TERM INCLUDE POTENTIAL FOR SEVERE STORMS
THROUGH THE EARLY EVENING... AND FLASH FLOODING.

SPC WILL BE ISSUING A SEVERE THUNDERSTORM WATCH THROUGH 1000 PM FOR
ALL BUT PERSON... GRANVILLE... VANCE... WARREN... AND HALIFAX
COUNTIES.

THE WIND SHIFT BOUNDARY WAS LOCATED SW TO NE ACROSS CENTRAL NC THIS
AFTERNOON. THIS BOUNDARY IS EXPECTED TO REMAIN IN PLACE THROUGH
TONIGHT AND REMAIN THE FOCUS FOR DEEP CONVECTION OVER CENTRAL NC
OVERNIGHT... AS THE MID LEVEL TROUGH DIGS INTO THE TENNESSEE VALLEY
ALLOWING A DEEP PLUME OF MOISTURE TO SURGE NORTHWARD FROM FL THROUGH
NC. WILL KEEP LIKELY POP GOING THROUGH THE OVERNIGHT PERIOD WITH
LOCALLY HEAVY RAINFALL MENTIONED.

SURFACE STREAMLINES INDICATE THAT VERY DEEP LOW LEVEL MOISTURE WILL
CONTINUE TO FEED INTO THE BOUNDARY OVER CENTRAL NC THIS EVENING AND
OVERNIGHT. CURRENT DEW POINTS IN THE MID 70S OVER SOUTH CENTRAL AND
SE NC WITH PWS IN EXCESS OF 2 INCHES ALONG AND NEAR THE BOUNDARY.
STRONG SURFACE HEATING ALONG AND SOUTH OF THE BOUNDARY LED TO STRONG
THUNDERSTORM INITIATION OVER OUR SANDHILLS REGION AT EARLY
AFTERNOON. THIS CONVECTION HAS BEEN VERY SLOW MOVING... WITH
BACK BUILDING AND TRAINING OF CELLS OVER THE SAME LOCATIONS NEAR
SOUTHERN PINES AND ABERDEEN TO LILLINGTON.

THIS ACTIVITY SHOULD CONTINUE TO EXPAND ALONG THE BOUNDARY INTO THE
RDU/RWI/GSB AREAS THROUGH THE AFTERNOON AS ADDITIONAL DEEP
CONVECTION DEVELOPS OVER THE REST OF THE CENTRAL NC... AS THE WEAK
LOW PRESSURE MOVES SLOWLY EAST ENHANCING SURFACE MOISTURE
CONVERGENCE. LOCALLY 2-3 INCHES OF RAIN WILL OCCUR IN AN HOUR WITH
THE STRONGEST STORMS. SEVERE POTENTIAL APPEARS TO BE CONFINED TO
DOWNBURST WINDS TO 60 MPH. THE FREEZING LEVELS ARE HIGH... LIMITING
DAMAGING HAIL POTENTIAL. SEVERE STORM THREAT IS EXPECTED TO DIMINISH
BY LATE EVENING. HOWEVER... WATER VAPOR LOOP INDICATED ADDITIONAL
DISTURBANCES ALOFT IN THE PLUME OF DEEP TROPICAL MOISTURE SURGING
TOWARD OUR REGION FROM THE GULF STREAM. MODELS INDICATE THAT THE LOW
LEVEL WINDS WILL CONTINUE TO BACK ALONG THE SURFACE BOUNDARY
OVERNIGHT... WITH THE POTENTIAL FOR CONTINUED DEEP CONVECTION TO BE
SUSTAINED ALONG AND NORTH OF THE BOUNDARY OVERNIGHT. WIDESPREAD
FLASH FLOODING IS NOT EXPECTED DUE TO THE RECENT VERY DRY
CONDITIONS. HOWEVER... IF TRAINING OF CELLS PRODUCES 2-3 INCHES IN A
HOUR... THEN URBAN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING. SEE
THE CLIMATE/HYDROLOGY SECTION BELOW. -BADGETT

FOLLOWED GFS CLOSELY THU-FRI PERIOD AS IT HAS REMAINED CONSISTENT
FROM PREVIOUS MODEL RUNS AND LATEST NAM TRENDING TOWARD THAT
SCENARIO. SEVERAL KEY PARAMETERS STILL IN PLACE TO SUPPORT
HEAVY/LOCALLY EXCESSIVE RAINFALL ACROSS PARTS OF CENTRAL NC LATE THU
THROUGH EARLY FRI MORNING:
1.) REGION WILL BE IN A LARGE UPPER DIVERGENCE AREA ASSOCIATED WITH
JET EXITING SOUTHERN NEW ENGLAND.
2.) STALLED SURFACE BOUNDARY SHOULD LIE SW-NE IN VICINITY OF OR JUST
EAST OF U.S. 1. WITH INDICATIONS THAT THE CONVERGENCE ALONG BOUNDARY
WILL STRENGTHEN THU NIGHT AS ERNESTO MOVES NORTH TOWARD THE COASTAL
PLAIN OF CENTRAL NORTH CAROLINA.
3.) STRONG LOW LEVEL MOISTURE TRANSPORT BETWEEN 925-805MB LAYER WITH
PRECIP WATER VALUES 2-2.25 INCHES OVER THE AREA.

WHEN CONSIDERED TOGETHER...CONFIDENCE RATHER HIGH THAT A SWATH OF
3-5 INCHES OF RAIN WILL FALL ACROSS CENTRAL NC...ESPECIALLY THE EAST
HALF...THU AFTERNOON THROUGH EARLY FRI MORNING WITH THE BULK OF THE
HEAVY RAIN FALLING THU NIGHT. WILL ISSUE A FLASH FLOOD WATCH WITH
THIS PACKAGE FOR THE ENTIRE REGION WITH RAINFALL RANGING FROM 1-3
INCHES IN THE NW TO 3-5 INCHES IN THE EASTERN PIEDMONT AND COASTAL
PLAIN. WOULD NOT BE SURPRISED IF A SPOT OR TWO IN THE NE PIEDMONT
AND THE NORTHERN COASTAL PLAIN REPORT 7-8 INCHES FOR THE 24 HOURS
PERIOD ENDING 18Z FRI.

AM A BIT CONCERNED ABOUT THE POSSIBILITY OF ISOLATED TORNADOES OVER
THE COASTAL PLAIN COUNTIES THU NIGHT AHEAD OF ERNESTO. LOW LEVEL
SHEAR SIGNIFICANT. ONE DETERRENT TO TORNADIC DEVELOPMENT IS THAT THE
LOWEST 100MB MAY BE TOO STABLE. THIS ISSUE WILL NEED TO BE LOOKED AT
IN DEPTH THU.

CURRENTLY...WILL FORECAST SUSTAINED WINDS 20-25 MPH ACROSS THE
EASTERN HALF WITH GUSTS NEAR 40 MPH. THESE WINDS MAY BE A LITTLE
HIGH SO AM NOT IN FAVOR OF A WIND ADVISORY AT THIS TIME.

EXPECT CONDITIONS TO IMPROVE SOUTH-NORTH FRI MORNING. IN WAKE OF
SYSTEM FRI AFTERNOON...COULD SEE SCATTERED CONVECTION...MAINLY NORTH
HALF.

FOR SATURDAY...EXPECT A TYPICAL LATE SUMMER DAY WITH A CHANCE OF
AFTERNOON CONVECTION...MAINLY EAST... AS MARGINALLY MOIST AIRMASS
LEFT OVER FROM ERNESTO HEATS UP.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER THE MID MS VALLEY WILL MAINTAIN SW FLOW ALOFT
OVER CENTRAL NC THROUGH THE PERIOD. WEAK PERTURBATIONS IN FLOW
ALOFT...AFTERNOON HEATING...AND MODERATELY MOIST AIRMASS WILL
SUPPORT SCATTERED CONVECTION EACH AFTERNOON/EARLY EVENING SUN AND
MON. AIRMASS MAY DRY OUT ENOUGH TUE INTO WED TO DWINDLE CONVECTIVE
COVERAGE TO ISOLATED.

TEMPS FAIRLY CLOSE TO SEASONAL NORMS SUN THROUGH WED.-WSS

&&

.AVIATION...
SLOW MOVING VERY HEAVY SHOWERS AND THUNDERSTORMS WILL BE A CONCERN
THROUGH THIS EVENING INTO THE OVERNIGHT. MOST OF THE CONVECTION
SHOULD CONTINUE TO DEVELOP ALONG THE MAIN SURFACE BOUNDARY (AND
RESIDUAL OUTFLOW BOUNDARIES FROM CURRENT CONVECTION)... FROM JUST
NORTH OF CLT TO NEAR FAY... NORTHWARD THROUGH THE EVENING. SKY
CONDITIONS OUTSIDE OF THUNDERSTORMS ARE EXPECTED TO GENERALLY
AVERAGE VFR THROUGH 00Z/31... THEN MVFR CATEGORY OVERNIGHT...
GRADUALLY LOWERING INTO THE IFR CATEGORY AFTER 06Z/31.-BADGETT

&&

.CLIMATE/HYDROLOGY...
RAINFALL DURING AUGUST HAS GENERALLY AVERAGED ONLY 5 TO 25 PERCENT
OF NORMAL... EXCEPT 50 TO 75 PERCENT OF NORMAL IN LOCALIZED AREAS OF
THE SOUTHERN AND WESTERN PIEDMONT EAST ACROSS THE SANDHILLS. IT IS
AN IMPORTANT FACT THAT IT HAS BEEN VERY DRY VIRTUALLY OVER ALL OF
CENTRAL AND EASTERN NORTH CAROLINA IN THE PAST 30 DAYS. STREAM FLOW
AND INFLOWS INTO AREA RESERVOIRS WAS RUNNING WELL BELOW NORMAL.

RAINFALL TOTALS FROM SELECTED COOPERATIVE AND NWS SITES AUGUST 1
THROUGH 12Z AUGUST 30TH INCLUDE:

CENTRAL AND NORTHEAST

DURHAM...            0.10.
ROANOKE RAPIDS...    0.11.
RALEIGH (NCSU/NWS).. 0.42.
ROXBORO...           0.65.
APEX...              0.83.
CARY...              1.05.
ROCKY MOUNT...       1.05.
RALEIGH (4NNE)...    2.55.
RDU ASOS...          2.27.
JOHN H KERR DAM...   0.42.
JORDAN DAM...        1.60.

NORTHWEST

BURLINGTON ASOS      1.16.
GREENSBORO ASOS...   2.39.
WINSTON-SALEM...     2.50.
YADKIN COLLEGE...    3.45.

SOUTH AND EAST

CLINTON...           0.95.
LAURINBURG...        2.70.
ALBEMARLE...         3.65.
FAYETTEVILLE ASOS... 4.79.

STREAM FLOWS AND RESERVOIR LEVELS HAVE BEEN DECREASING SINCE MID
JULY. INFORMATION COURTESY OF OUR SERVICE HYDROLOGIST (MLM)
INDICATED THAT JOHN H KERR RESERVOIR WAS 3.2 FEET BELOW THE TARGET
LEVEL MEANING THAT IT CAN TAKE QUITE A BIT OF RUNOFF BEFORE
REACHING NEAR FULL POOL AGAIN. ONLY 0.42 OF RAIN HAD BEEN RECORDED
IN AUGUST THUS FAR... 7TH DRIEST IN 77 YEARS.

FALLS LAKE NEAR RALEIGH HAD 88 PERCENT OF ITS WATER REMAINING AND
WAS 1.1 FEET BELOW FULL TARGET POOL LEVEL.

JORDAN DAM HAD INFLOWS OF ONLY 22 PERCENT OF NORMAL... AND HAD
RECORDED THE 8TH DRIEST AUGUST 1-30 ON RECORD... ONLY 1.5 INCHES
OF RAIN (AVERAGE IS 4.6).

KERR SCOTT IN WILKES COUNTY HAD INFLOWS OF 66 PERCENT OF
AVERAGE... WITH VERY LOW DISCHARGE INTO THE YADKIN RIVER.

IF WIDESPREAD CONVECTION DEVELOPS TODAY... THIS WOULD MOISTEN THE
GROUND BEFORE THE TROPICAL REMNANTS ARE FORECAST TO ARRIVE
THURSDAY. -BADGETT
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-
083>086-088-089 FROM 6 AM THURSDAY TO NOON FRIDAY.
&&

SHORT TERM...BADGETT/WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Aug 30, 4:51 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
551 AM EDT WED AUG 30 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
551 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING
TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH
CAROLINA THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE THREAT OF
HEAVY RAIN AND FLASH FLOODING WILL INCREASE WITH THE APPROACH AND
PASSAGE OF ERNESTO. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY IN
THE EASTERN HALF THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RFG

In the hours before

Special weather statement, Aug 30, 11:50 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT WED AUG 30 2006

NCZ023>025-040>042-075>077-086-088-089-301815-
ALAMANCE-CHATHAM-CUMBERLAND-DURHAM-HARNETT-HOKE-JOHNSTON-LEE-MOORE-
ORANGE-SAMPSON-WAKE-
1250 PM EDT WED AUG 30 2006

...SHOWERS AND THUNDERSTORMS DEVELOPING OVER MOORE... HOKE... LEE...
AND HARNETT COUNTIES...

AT 1250 PM NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND
THUNDERSTORMS DEVELOPING OVER SOUTHERN MOORE... NORTHERN HOKE...
WESTERN HARNETT... AND SOUTHERN LEE COUNTIES. THE HEAVIEST RAIN WAS
FALLING FROM ABERDEEN TO SOUTHERN PINES... AND NEAR PINEVIEW.

THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TO CONTINUE TO
DEVELOP AND MOVE NORTHEAST ACROSS MUCH OF MOORE... LEE... HARNETT...
WAKE AND JOHNSTON COUNTIES BETWEEN 100 PM AND 230 PM. THIS INCLUDES
AREAS FROM SOUTHERN PINES AND ABERDEEN THROUGH PINEVIEW...
LILLINGTON... ANGIER... AND GARNER.

LOCALLY VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IN
30 TO 45 MINUTES CAN BE EXPECTED WITH THE HEAVIEST STORMS.
OCCASIONAL LIGHTNING WILL POSE A WEATHER HAZARD.

MINOR FLOODING OF LOW LYING AREAS...ALONG CREEKS...STEAMS AND SOME
ROADS CAN BE EXPECTED.

BADGETT
Special weather statement, Aug 30, 1:10 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
210 PM EDT WED AUG 30 2006

NCZ076-301915-
LEE-
210 PM EDT WED AUG 30 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE COUNTY THROUGH 315 PM
EDT...

AT 210 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHWEST OF TRAMWAY...OR ABOUT 7 MILES EAST OF CARTHAGE...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TRAMWAY...LEMON
SPRINGS...GUM SPRINGS...SANFORD...BROADWAY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE
TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER
INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER.

JO
Special weather statement, Aug 30, 1:33 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT WED AUG 30 2006

NCZ041-301930-
WAKE-
233 PM EDT WED AUG 30 2006

...HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAKE
COUNTY THROUGH 330 PM EDT...

AT 233 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS AND MOVING
NORTHEAST INTO SOUTHERN WAKE COUNTY. THESE SHOWERS ARE MOVING
SLOWLY  NORTHEAST AT 5 MPH AND PRODUCING RAINFALL RATES OF ONE TO
TWO INCHES PER HOUR.

SOME LOCATIONS AFFECTED BY THIS HEAVY RAIN
INCLUDE...FUQUAY-VARINA...NEW HILL...HOLLY SPRINGS. HEAVY RAIN WILL
REACH THE RALEIGH AREA SHORTLY BEFORE 330 PM.

MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR
FLOODING OF LOW LYING AREAS...SMALL CREEKS...SOME POOR DRAINAGE
AREAS ON ROADS CAN BE EXPECTED.

JO
Special weather statement, Aug 30, 1:42 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT WED AUG 30 2006

NCZ042-301945-
JOHNSTON-
242 PM EDT WED AUG 30 2006

...HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY
THROUGH 400 PM EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY
SHOWERS AND THUNDERSTORMS EXTENDING FROM CLAYTON SOUTH TO COATS
...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY HEAVY RAIN INCLUDE...FOUR
OAKS...BENSON...SMITHFIELD...SELMA...PINE
LEVEL...AND...MICRO...PRINCETON.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO INCHES
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF
LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

JO
Special weather statement, Aug 30, 2:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT WED AUG 30 2006

NCZ026>028-041>043-078-089-302045-
EDGECOMBE-FRANKLIN-JOHNSTON-NASH-SAMPSON-WAKE-WAYNE-WILSON-
325 PM EDT WED AUG 30 2006

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AND FREQUENT LIGHTNING
OVER NORTHERN WAKE... FRANKLIN... EDGECOMBE... WILSON... WAYNE...
AND SAMPSON COUNTIES...

AT 325 PM EDT...DOPPLER RADAR INDICATED CLUSTERS OF STRONG
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE COASTAL PLAIN AND
EASTERN PIEDMONT. THE STRONGEST THUNDERSTORMS WERE OCCURRING FROM
NASHVILLE TO ROCKY MOUNT... AND FROM SMITHFIELD TO NEWTON GROVE...
MOVING SLOWLY TO THE EAST AT 10 MPH.

OTHER THUNDERSTORMS AT 325 PM... WITH HEAVY RAIN EXTENDED ACROSS
NORTHERN WAKE COUNTY FROM FALLS LAKE THROUGH WAKE FOREST AND OVER
FRANKLIN COUNTY EAST OF LOUISBURG.

RAINFALL RATES OF 2 INCHES PER HOUR WERE OCCURRING WITH THESE
STORMS. MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING ALONG ROADS AND
HIGHWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH.

BADGETT

The radar

The Raleigh/Durham radar (KRAX), 138 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Randolph

When
August 30, 2:40 PM EST
Where
Randolph County, 10 mi W of Asheboro
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
35.700, -80.017

Trees down on HWY 64 near Tabernacle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530093.